Alert archive / Colorado / River Flood Warnings in 2010

River Flood Warning 4, NWS Pueblo, CO

June 10, 2010Otero County, Colorado

NWS Pueblo, CO issued this river flood warning at Jun 10, 2010, 1:03 PM MDT for Otero County, Colorado. It took effect at Jun 10, 2010, 3:56 PM MDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2010, 1:03 PM MDT (19:03 UTC)
In effect from
Jun 10, 2010, 3:56 PM MDT
Expired
Jun 11, 2010, 8:33 AM MDT
In force
17 hr
Issued by
NWS Pueblo, CO
Flood severity
Minor

County Otero County, CO

The radar

The Pueblo radar (KPUX), 74 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at La Junta (LXHC2).

Action stage
10 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07123000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

333 
WGUS45 KPUB 101903
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
103 PM MDT THU JUN 10 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN COLORADO... 

  ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY.

.SNOW MELT ACROSS THE HIGH COUNTRY HAS KEPT RIVER FLOWS HIGH AND FAST
ALONG THE ARKANSAS RIVER FROM ITS HEADWATERS AT LEADVILLE TO LA JUNTA. 
THE CURRENT FORECAST IS FOR THE RIVER LEVEL AT LA JUNTA IS TO INCREASE 
TO JUST ABOVE FLOOD STAGE LATE THIS AFTEROON AND CREST AROUND 10.1 FEET 
BY 6 PM THIS EVENING. THE STAGE IS FORECAST TO REMAIN AROUND 10 FEET 
THROUGH FRIDAY MORNING BEFORE DECREASING BELOW FLOOD STATE BY EARLY 
FRIDAY AFTERNOON. 

A CHANGE IN THE PACE OF SNOW MELT AND ADDITIONAL WATER ENTERING THE 
RIVER MAY RESULT IN CHANGES IN EXPECTATIONS ON THE RIVER LEVEL.

MINOR OVERBANK FLOODING ALONG LOW LYING AREAS OF THE RIVER AT AVONDALE
WILL CONTINUE UNTIL THE RIVER LEVELS SUBSIDE BELOW FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

&&

COC089-110702-
/O.NEW.KPUB.FL.W.0004.100610T2156Z-100612T0000Z/
/LXHC2.1.ER.100610T2156Z.100611T0000Z.100611T1200Z.UU/
103 PM MDT THU JUN 10 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ARKANSAS RIVER AT LA JUNTA.
* FROM THIS AFTERNOON TO FRIDAY EVENING.
* AT 12:15 PM THURSDAY THE STAGE WAS 9.8 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 10.1 FEET BY EARLY THIS EVENING. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY MIDMORNING TOMORROW.
* IMPACT...AT 10.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  10.2 FEET ON AUGUST 22 1982.

$$
2 follow-up statements
326 
WGUS85 KPUB 110112
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
712 PM MDT THU JUN 10 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY. 

.SNOW MELT ACROSS THE HIGH COUNTRY HAS KEPT RIVER FLOWS HIGH AND FAST
ALONG THE ARKANSAS RIVER FROM ITS HEADWATERS AT LEADVILLE TO LA JUNTA. 
HIGH FLOWS ARE EXPECTED TO CONTINUE...WITH SOME AREAS EXPERIENCING 
MINOR FLOODING INTO SATURDAY. 

THE ARKANSAS RIVER AT CANON CITY IS CURRENTLY EXPECTED TO REMAIN JUST 
ABOVE FLOOD STATE OF 9.0 FEET THROUGH FRIDAY NIGHT...BEFORE FALLING 
BELOW FLOOD STAGE MIDMORNING SATURDAY. 

  ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY. 

.STORAGE RELEASES FROM PUEBLO RESERVOIR HAVE ALSO RESULTED IN RISES IN 
RIVER LEVELS DOWNSTREAM FROM THE RESERVOIR. 

THE CURRENT FORECAST IS FOR THE RIVER LEVEL AT LA JUNTA TO REACH 10.1 
FEET BY MIDNIGHT TONIGHT..BEFORE FALLING BELOW ITS FLOOD STAGE OF 
10.0 FEET MID MORNING FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

&&

COC043-111312-
/O.EXT.KPUB.FL.W.0002.000000T0000Z-100613T0000Z/
/CNCC2.1.SM.100606T0845Z.100608T0000Z.100612T1200Z.UU/
712 PM MDT THU JUN 10 2010

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT CANON CITY.
* AT  6:15 PM THURSDAY THE STAGE WAS 9.2 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MIDMORNING SATURDAY.
* IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING 
  AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER 
  SUPPLY INTAKE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  9.2 FEET ON JUNE 2 1994.

$$

COC089-111312-
/O.EXT.KPUB.FL.W.0004.000000T0000Z-100612T0200Z/
/LXHC2.1.DR.100610T2218Z.100611T0600Z.100611T1400Z.UU/
712 PM MDT THU JUN 10 2010

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT LA JUNTA.
* AT  6:15 PM THURSDAY THE STAGE WAS 10.0 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.1 FEET BY 
  MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE 
  MIDMORNING TOMORROW.
* IMPACT...AT 10.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  10.2 FEET ON AUGUST 22 1982.

$$
297 
WGUS85 KPUB 111433
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
833 AM MDT FRI JUN 11 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER AT CANON CITY AFFECTING FREMONT COUNTY.

  ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY.

.WATER LEVELS HAVE FALLEN BELOW FLOOD STAGE IN CANON CITY AND LA JUNTA. HIGH COUNTRY SNOW MELT HOWEVER, WILL CONTINUE TO BRING HIGH RIVER FLOWS ALONG 
THE UPPER ARKANSAS RIVER. RELEASES HAVE ALSO BEEN DECREASED FROM THE PUEBLO RESERVOIR. RIVERS WILL REMAIN NEAR BANK FULL AT CANON CITY AND 
LA JUNTA...AND ARE EXPECTED TO REMAIN THAT WAY THROUGH THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

&&

COC043-111503-
/O.CAN.KPUB.FL.W.0002.000000T0000Z-100613T0000Z/
/CNCC2.1.SM.100606T0845Z.100608T0000Z.100611T0852Z.UU/
833 AM MDT FRI JUN 11 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE ARKANSAS RIVER AT CANON CITY.
* AT  7:15 AM FRIDAY THE STAGE WAS 8.8 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FELL BELOW FLOOD STAGE AT  2:52 AM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.6 FEET BY 
  MID MORNING TOMORROW.
* IMPACT...AT 9.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW LYING 
  AREAS ALONG RIVER. WATER OVERTOPS SCREENS AT CANON CITY WATER 
  SUPPLY INTAKE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  8.9 FEET ON JULY 9 1975.

$$

COC089-111503-
/O.CAN.KPUB.FL.W.0004.000000T0000Z-100612T0200Z/
/LXHC2.1.DR.100610T2218Z.100611T0815Z.100611T0922Z.UU/
833 AM MDT FRI JUN 11 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE ARKANSAS RIVER AT LA JUNTA.
* AT  8:15 AM FRIDAY THE STAGE WAS 9.7 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* FELL BELOW FLOOD STAGE AT  3:22 AM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.7 FEET BY 
  MID MORNING TOMORROW.
* IMPACT...AT 10.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  9.6 FEET ON MAY 23 1969.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Jun 10, 10:37 AM MDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 10, 10:37 AM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1037 AM MDT THU JUN 10 2010

.UPDATE....A MOSITURE BOUNDARY CONTINUES TO MOVE ACROSS THE
EASTERN PLAINS THIS MORNING AND IS EXPECTED TO STALL ALONG A
TRINIDAD TO SPRINGFIELD LINE LATE THIS MORNING BEFORE LIFTING
BACK TO AROUND THE PALMER DIVIDE THROUGH EASTERN KIOWA COUNTY
BY LATE THIS AFTERNOON...AS DRIER AIR FROM ALOFT MIXES DOWN
ACROSS THE EASTERN MTS AND PLAINS. THE LOCATION OF THIS
BOUNDARY WILL BE A FOCUS FOR THUNDERSTORM DEVELOPMENT LATE
THIS AFTERNOON AND EVENING. COULD SEE THE POTENTIAL FOR A FEW
SEVERE STORMS ALONG BOUNDARY AS WELL WITH LARGE HAIL AND AN
ISOLATED TORNADO POSSIBLE. -MW

&&

.PREV DISCUSSION... /ISSUED 504 AM MDT THU JUN 10 2010/

SHORT TERM...
(TODAY AND TONIGHT)

MAIN CONCERNS INCLUDE CRITICAL FIRE WEATHER CONDITIONS TODAY...THE
POTENTIAL FOR TSTMS AND THE TIMING OF A FRONT INTO THE SERN PLAINS.

CURRENTLY DEW POINTS OVR MOST OF THE SERN PLAINS ARE IN THE
50S...EXCEPT THE SRN I25 CORRIDOR WHERE WESTERLY WINDS HAVE BROUGHT
DRIER AIR TO THE AREA AND DEW POINTS ARE IN THE 30S TO LOWER 40S.
TODAY AN UPR TROF WL BE MOVING INTO ID AND NRN NV...WHICH WL IN TURN
INCREASE THE SOUTHWESTERLY FLOW OVR THE CWA...AND SENDS A WEAK
SHORTWAVE TROF ACRS THE AREA THIS AFTERNOON.  THIS INCREASED FLOW
WILL LEAD TO BREEZY TO WINDY CONDITIONS OVR MUCH OF THE FORECAST
AREA LATER TODAY. THESE WINDS ARE EXPECTED TO BRING DRIER LOW LEVEL
AIR TO THE SERN PLAINS...AND BY MID TO LATE AFTERNOON THE DEW POINTS
OVR THE PLAINS ARE EXPECTED TO BE MOSTLY IN THE 20S...WITH 30S NR
THE KS BORDER. THIS AFTERNOON THE RH VALUES ARE EXPECTED TO DROP
BELOW 15 PERCENT ACROSS ALL OF THE LOWER ELEVATIONS...WITH ONLY THE
HIGHER MTS AREAS REMAINING ABOVE 15 PERCENT.  THE WINDS WILL ALSO BE
STRONG ENOUGH TO BE CONSIDERED CRITICAL FOR FIRE WEATHER PURPOSES.
THUS ALL OF OUR AREAS THAT HAVE DRY FUELS WILL REMAIN UNDER A RED
FLAG WARNING FOR THIS AFTERNOON AND EVENING.  THESE AREAS WILL ALSO
HAVE HAINES INDICES OF 5 OR 6.  WITH THE LOW AND MID LEVELS BEING SO
DRY OVR THE ERN AREAS...WILL STAY WITH A DRY FORECAST.  AN INCREASE
IN MID LEVEL MSTR IS EXPECTED OVR THE CONTINENTAL DVD...ESPECIALLY
THE CENTRAL MTS...SO WL KEEP SOME ISOLD TSTMS IN THE FORECAST.  THE
NAM12 IS SHOWING A FRONT ENTERING NRN EL PASO COUNTY AROUND 00Z AND
WORKING ITS WAY SOUTH INTO PUEBLO COUNTY BY 03Z. BEHIND THIS FRONT
THE NAM BRINGS IN 50+ DEGREE DEW POINTS...ALONG WITH THE POTENTIAL
FOR SOME SHOWERS AND STORMS.  ON THE OTHER HAND...THE GFS IS SLOWER
WITH THIS FRONT.  JUST IN CASE THE NAM ENDS UP BEING CORRECT...WITH
ADD SOME ISOLD TSTMS TO NRN EL PASO AND TELLER COUNTIES BEGINNING AT
00Z.  AM A LITTLE WORRIED THAT IF THE FRONT DOES COME INTO EL PASO
COUNTY AND SOME STORMS DEVELOP...THERE WILL BE THE POTENTIAL FOR
SEVERE STORMS.  WITH THE INCREASE IN THE DEW POINTS THE CAPE GOES UP
TO AROUND 1500 J/KG AND WITH THE LOW LEVEL WINDS SWITCHING TO THE
NORTH...THE 0-6 KM SHEAR GOES UP TO AROUND 50 KTS TO GET STORM
ROTATING.

BY MID TO LATE EVENING THE CHANCE FOR PCPN SHOULD END.  OVERNIGHT
THE FRONT WILL MOVE FARTHER SOUTH BUT THERE ARE DIFFERENCES IN THE
POSITION OF A SFC LOW BETWEEN THE NAM AND THE GFS.  THE GFS POSITION
IS FARTHER NORTH AND THE FRONT GETS HUNG UP AROUND THE ARKANSAS
RIVER VALLEY...WHILE A SLIGHTLY FARTHER SOUTH POSITION OF THE LOW IN
THE NAM ALLOWS THE FRONT TO END UP A BIT FARTHER SOUTH. WITH THE
INCREASE IN LOW LEVEL MOISTURE OVR SOME OF THE SERN PLAINS...THERE
WILL BE THE POTENTIAL FOR SOME LOW CLOUDS DEVELOPMENT.

LONG TERM...
(FRIDAY THROUGH NEXT WEDNESDAY)

METEOROLOGICAL CONCERN CONTINUES TO BE IMPACT THAT CLOSED UPPER
LOW WILL HAVE ON CWFA FROM LATER FRIDAY INTO THE WEEKEND AND
POSSIBLY INTO EARLY NEXT WEEK.

RECENT LONGER TERM MODELS SUGGEST THAT CLOSED UPPER LOW CENTERED
OVER SOUTHERN NEVADA AT 00Z SATURDAY SHOULD SLOWLY DRIFT INTO
NORTHWESTERN ARIZONA BY 00Z SUNDAY BEFORE SHIFTING INTO
SOUTHWESTERN WYOMING BY 00Z MONDAY AND THEN INTO EASTERN
MONTANA/WESTERN NORTH DAKOTA BY 00Z TUESDAY. DRIER ZONAL TO
SOUTHWESTERLY UPPER FLOW SHOULD THEN RETURN TO THE REGION BY
NEXT TUESDAY AND WEDNESDAY.

EXPECT UNSETTLED CONDITIONS TO DEVELOP FROM LATER FRIDAY AND
CONTINUE INTO MONDAY PER LATEST PROJECTED TRACK OF UPPER SYSTEM.
AT THIS TIME...IT APPEARS THAT THE HIGHEST PROBABILITY OF
WIDESPREAD PRECIPITATION SHOULD BE NOTED THIS WEEKEND. IN
ADDITION...EASTERN HALF OF THE CWFA MAY EXPERIENCE AN ENHANCED
CHANCE OF SEVERE THUNDERSTORMS FRIDAY/FRIDAY NIGHT AS
NORTHEASTERLY/NORTHERLY SURGE PUSHES THROUGH.

CRITICAL FIRE CONDITIONS ALSO A CONCERN FRIDAY...ESPECIALLY OVER
SOUTHERN SECTIONS OF FIRE WEATHER ZONE 224...BUT FOR NOW WILL
HOLD OFF ON FIRE WEATHER HIGHLIGHT AS NECESSARY MINIMUM RELATIVE
HUMIDITIES VALUES MAY BE A BIT HARD TO ACHIEVE...ESPECIALLY IF
LATEST ECMWF IS CORRECT. WFO PUEBLO WILL CONTINUE TO MONITOR
CLOSELY.

IN ADDITION TO THE INCREASED PRECIPITATION THREAT FROM LATER
FRIDAY INTO MONDAY...EXPECT MUCH COOLER TEMPERATURES...ESPECIALLY
DURING THE WEEKEND. HAVE ALSO PAINTED GRIDS WITH LOCALIZED
MID-JUNE SNOW AMOUNTS UP TO 3 INCHES OVER MAINLY PORTIONS OF THE
CENTRAL MOUNTAINS FRIDAY NIGHT AND UP TO 2 INCHES OVER PORTIONS
OF THE WESTERN AND CENTRAL MOUNTAINS SATURDAY NIGHT.

A RETURN TO DRIER AND WARMER CONDITIONS SHOULD THEN BE SEEN OVER
SOUTHERN COLORADO BY NEXT TUESDAY AND WEDNESDAY...ALTHOUGH
ISOLATED SHOWERS AND THUNDERSTORMS CAN NOT BE RULED OUT.
FINALLY...GUSTY GRADIENT WINDS EXPECTED AT TIMES OVER EASTERN
SECTIONS FRIDAY NIGHT.

AVIATION...

IN GENERAL THE THREE TAF SITES SHOULD SEE VFR CONDITIONS THRU THE
DAY...BUT GUSTY SOUTHWESTERLY WINDS SHOULD BE EXPECTED THIS
AFTERNOON AND EARLY THIS EVENING.  THERE IS THE POTENTIAL FOR SOME
LOW CLOUDS (IFR CIGS) TO MOVE INTO EL PASO COUNTY THIS MORNING AND
COULD NEAR KCOS. A FRONT WL MOVE INTO THE KCOS AND KPUB AREAS THIS
EVENING...BRINGING SOME GUSTY NORTHERLY WINDS.  THERE IS A LOW
POTENTIAL FOR SOME THUNDERSTORMS THIS EVENING NR KCOS.  TONIGHT KALS
WILL HAVE VFR CONDITIONS. KCOS AND KPUB SHOULD HAVE VFR CONDITIONS
THUR MUCH OF THE NIGHT...BUT THERE IS THE POTENTIAL FOR SOME LOW
CLOUD DEVELOPMENT AFTER 09Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ220>222-224-
225.

&&

14/14
Hazardous weather outlook, Jun 10, 11:13 AM MDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1113 AM MDT THU JUN 10 2010

COZ058>089-093>099-111715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1113 AM MDT THU JUN 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A MOISTURE BOUNDARY CONTINUES TO MOVE ACROSS THE EASTERN PLAINS
THIS MORNING AND IS EXPECTED TO STALL ALONG A TRINIDAD TO
SPRINGFIELD LINE...BEFORE LIFTING BACK TO AROUND THE PALMER DIVIDE
THROUGH EASTERN KIOWA COUNTY BY LATE THIS AFTERNOON AS DRIER AIR
FROM ALOFT MIXES DOWN ACROSS THE EASTERN MOUNTAINS AND PLAINS.
THE LOCATION OF THIS BOUNDARY COULD BE A FOCUS FOR THUNDERSTORM
DEVELOPMENT LATE THIS AFTERNOON AND EVENING...THOUGH THE VERY WARM
ALOFT ACROSS THE AREA MAY PUT A LID ON ANY THUNDERSTORM DEVELOPMENT.
IF STORMS CAN DEVELOP ALONG THE BOUNDARY...THERE IS A CHANCE THAT
ONE OR TWO STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND
DAMAGING WINDS BEING THE MAIN THREATS...BUT AN ISOLATED TORNADO
CANNOT BE RULED OUT.

ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THIS AFTERNOON AND
EVENING OVER THE THE HIGHER TERRAIN ALONG THE CONTINENTAL DIVIDE
THROUGH PORTIONS OF TELLER COUNTY AND THE RAMPART RANGE. THE MAIN
THREATS FROM ANY STORMS THAT DEVELOP WILL BE LIGHTNING...WIND
GUSTS UP TO 50 MPH AND POSSIBLY SOME SMALL HAIL.

GUSTY WEST WINDS ALONG AND WEST OF THE I-25 CORRIDOR THIS AFTERNOON
AND EARLY THIS EVENING...ALONG WITH WARM TEMPERATURES AND RELATIVE
HUMIDITIES BELOW 15 PERCENT OR LESS...COMBINED WITH THE DRY FUELS
ACROSS THE SAN LUIS AND UPPER ARKANSAS RIVER VALLEYS...FREMONT
COUNTY...TELLER COUNTY AND THE RAMPART RANGE AND THE SOUTHEAST
MOUNTAINS AND SOUTHERN FRONT RANGE...WILL CREATE CONDITIONS
FAVORABLE FOR ERRATIC FIRE BEHAVIOR AND RAPID RATES OF FIRE SPREAD
SHOULD A FIRE START.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE OVER
SOUTHEASTERN COLORADO FROM LATER FRIDAY INTO THE WEEKEND...AS A
SLOW MOVING CLOSED UPPER STORM SYSTEM IMPACTS THE REGION. AT THIS
TIME...THE HIGHEST POTENTIAL FOR SEVERE THUNDERSTORMS SHOULD BE
NOTED FROM FRIDAY AFTERNOON INTO FRIDAY NIGHT...WHERE THE
STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
TO AROUND 60 MPH...HAIL UP TO THE SIZE OF GOLF BALLS...HAZARDOUS
CLOUD TO GROUND LIGHTING AND EVEN AN ISOLATED TORNADO. IN
ADDITION...LOCALIZED SNOW AMOUNTS UP TO 3 INCHES IS ANTICIPATED
OVER PORTIONS OF THE CENTRAL MOUNTAINS FRIDAY NIGHT WITH LOCALIZED
SNOW AMOUNTS UP TO 2 INCHES EXPECTED OVER PORTIONS OF THE WESTERN
AND CENTRAL MOUNTAINS DURING BOTH SATURDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ALONG THE CONTINENTAL DIVIDE AND ALONG THE PALMER DIVIDE
THROUGH THE FAR SOUTHEAST PLAINS LATE THIS AFTERNOON AND EVENING.

23/23

Nearby

River Flood Warnings in Colorado, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.